Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 69, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 27, 2012, 3:21 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2012, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 27, 2012, 11:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
821 WHUS73 KAPX 271921 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 321 PM EDT WED JUN 27 2012 LMZ345-346-280300- /O.NEW.KAPX.SC.Y.0069.120627T1921Z-120628T0300Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 321 PM EDT WED JUN 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
703 WHUS73 KAPX 272020 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 420 PM EDT WED JUN 27 2012 LMZ345-346-280300- /O.CON.KAPX.SC.Y.0069.000000T0000Z-120628T0300Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 420 PM EDT WED JUN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
663 WHUS73 KAPX 280314 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1114 PM EDT WED JUN 27 2012 LMZ345-346-280415- /O.EXP.KAPX.SC.Y.0069.000000T0000Z-120628T0300Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1114 PM EDT WED JUN 27 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 1:46 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 27, 1:46 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 146 PM EDT WED JUN 27 2012 .SYNOPSIS... ISSUED AT 334 AM EDT WED JUN 27 2012 HIGH PRESSURE CENTERED OVER THE OHIO VALLEY...WILL GRADUALLY EXIT SOUTHEAST TODAY TO THE ATLANTIC COAST. AS THE HIGH MOVES EAST...SOUTHERLY WINDS WILL BRING INCREASING HEAT AND HUMIDITY INTO THE REGION FOR THE LATTER HALF OF THE WEEK. A STORM SYSTEM ORGANIZING OVER THE PLAINS...WILL BEGIN TO PUSH TOWARD THE GREAT LAKES...BEFORE LIFTING INTO ONTARIO FRIDAY. A WEAK STATIONARY FRONT TO THE SOUTH AND ANOTHER SYSTEM FROM THE PACIFIC...WILL ONLY BRING SMALL CHANCES FOR SHOWERS OR THUNDERSTORMS FOR SUNDAY. && .UPDATE... ISSUED AT 143 PM EDT WED JUN 27 2012 GOING FORECAST REMAINS IN EXCELLENT SHAPE WITH NO SIGNIFICANT CHANGES WARRANTED. STILL MONITORING FIRE WEATHER TRENDS. WINDS AND TEMPS EXCEEDING RED FLAG CRITERIA. RH VALUES SLOWER TO FALL THAN INITIALLY FEARED. NO CHANGES TO HEADLINE ANTICIPATED. UPDATE ISSUED AT 1036 AM EDT WED JUN 27 2012 WARM AIR BEGINNING TO MAKE ITS ASSAULT INTO THE NORTH WOODS... COURTESY OF STRENGTHENING SOUTHWEST WINDS AND +20C 850MB TEMPERATURES KNOCKING AT OUR DOORSTEP (PER 12Z REGIONAL RAOB ANALYSIS). WAA STILL KICKING OFF PLENTY OF RADAR RETURNS JUST TO OUR NORTHEAST OVER ONTARIO...WITH EVEN SOME REPORTS OF SPRINKLES/VERY LIGHT RAIN DESPITE PRESENCE OF JUST OFF THE DECK VERY DRY AIR. ANY RAINS WILL STAY OFF TO OUR EAST...WITH MOSTLY SUNNY SKIES EXPECTED FOR THE REMAINDER OF THE DAY. INCREASINGLY GUSTY WINDS... TEMPERATURES WARMING WELL INTO THE 80S...AND DRY AIR JUST OFF THE SURFACE RAISES FIRE WEATHER CONCERNS THIS AFTERNOON. AFTER EXTENSIVE COLLABORATION WITH GRR AND THE LAND MANAGEMENT SERVICES...ENOUGH CONCERN ACROSS THE MANISTEE NATIONAL FORECAST TO PULL THE TRIGGER ON A RED FLAG WARNING FOR OUR FAR SOUTHWEST COUNTIES THIS AFTERNOON AND EARLY EVENING. WILL CONTINUE TO MONITOR TRENDS FOR ADDITIONAL HEADLINES. UPDATE ISSUED AT 637 AM EDT WED JUN 27 2012 SPOTTY RADAR RETURNS ACROSS EASTERN UPPER MICHIGAN/EASTERN LAKE SUPERIOR...PROBABLY MOSTLY VIRGA THOUGH MAY SEE A FEW SPITS OF RAIN OVER THE NEXT SEVERAL HOURS. BEEFED UP CLOUD COVER A BIT OVER EASTERN UPPER/FAR NORTHEAST LOWER. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 334 AM EDT WED JUN 27 2012 MIDNIGHT SURFACE/COMPOSITE ANALYSIS SHOWS A 1015MB HIGH CENTERED OVER SOUTHERN LOWER MICHIGAN...RIDGING SOUTHEAST INTO WEST VIRGINIA. DEEP LAYER ANTICYCLONIC FLOW EXTENDS BACK TO THE WEST WITH 500MB RIDGE AXIS EXTENDING FROM KANSAS/OKLAHOMA NORTHEAST INTO NORTHWEST ONTARIO. SOME WARM ADVECTION MID CLOUDS SPILLING DOWN THE FRONT SIDE OF THE RIDGE ACROSS NORTHERN ONTARIO AND INTO THE GREAT LAKES REGION...IN ADDITION SOME SPOTTY HIGH BASED CONVECTION WAS OCCURRING IN THE VICINITY OF LAKE NIPIGON. 00Z YPL SOUNDING SHOWED SOME INSTABILITY ABOVE 700MB. NARROW LOW LEVEL THETA-E RIDGE RAN NORTHWESTWARD FROM THE OZARKS UP INTO NEBRASKA AND THE DAKOTAS...BUT WARM TEMPERATURES ALOFT/ELEVATED MIXED LAYER IN UPSTREAM SOUNDINGS CAPPING CONVECTION FROM DEVELOPING SAVE FOR SOME SCATTERED STORMS OVER FAR NORTHERN NORTH DAKOTA. CLOSER TO HOME...NOT MUCH HAPPENING OTHER THAN AFOREMENTIONED MID/HIGH CLOUDS CROSSING THE FORECAST AREA. 00Z APX SOUNDING WAS DRY...PRECIPITABLE WATER AROUND HALF AN INCH WITH DEW POINT DEPRESSIONS ABOVE 10C PRETTY MUCH THROUGH 300MB (GRB SOUNDING NOT MUCH DIFFERENT...JUST WARMER BELOW 500MB). 500MB RIDGE AXIS EXPECTED TO FOLD OVER INTO THE UPPER GREAT LAKES BY TONIGHT...PUSHED ALONG BY A SHORT WAVE TROUGH CROSSING THE NORTHERN ROCKIES THIS MORNING. THIS WAVE WILL CONTINUE ON A NORTHEAST TRACK INTO MANITOBA BY THURSDAY MORNING. A SURFACE COLD FRONT ASSOCIATED WITH THESE HEIGHT FALLS WILL ALSO BE MOVING ACROSS THE NORTHERN PLAINS TODAY...AND EVENTUALLY ACROSS THE MIDWEST AND INTO WESTERN UPPER MICHIGAN/WISCONSIN BY THURSDAY MORNING. STRONG LOW/MID LEVEL WARM ADVECTION WILL OVERSPREAD MICHIGAN AHEAD OF THIS FRONT DURING THE FORECAST PERIOD...AND WHILE AN INITIALLY DRY LOW LEVEL AIR MASS WAS IN PLACE ACROSS MICHIGAN/WISCONSIN/ILLINOIS (49C 850MB DEW POINT DEPRESSIONS ON 00Z GRB/DVN SOUNDINGS)...MOISTURE WILL INCREASE ACROSS THE STATE TONIGHT AS ABOVE MENTIONED THETA-E RIDGE ADVECTS EASTWARD. FORECAST FOR TODAY DEALS MAINLY WITH SOME EARLY WARM ADVECTION CLOUDS...ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA...THOUGH THIS SHOULD TEND TO DIMINISH TOWARD MIDDAY. WILL KEEP AN EYE ON SHOWERS/THUNDERSTORMS EAST OF LAKE NIPIGON AS THEY HEAD TOWARD THE NORTHEAST SHORE OF LAKE SUPERIOR...DON'T THINK THESE WILL POSE MUCH OF A PROBLEM BUT STRANGER THINGS HAVE HAPPENED. LOW LEVEL WARM ADVECTION SHOULD PRECLUDE MUCH DIURNAL CU DEVELOPMENT TODAY... WITH +20C 850MB KNOCKING ON THE DOOR BY LATE AFTERNOON. HIGH TEMPERATURES THIS AFTERNOON SHOULD BE WELL INTO THE 80S AWAY FROM ANY LAKE INFLUENCES...DEW POINTS WILL REMAIN IN THE 50S SO WON'T BE OPPRESSIVE (YET). UPPER RIDGE AXIS WILL BISECT MICHIGAN FROM SOUTHWEST-NORTHEAST OVERNIGHT...AS LOW LEVEL THETA-E RIDGE AHEAD OF APPROACHING COLD FRONT SPREADS ACROSS THE UPPER GREAT LAKES (IMPRESSIVE THETA-E VALUES AT OR ABOVE 350K). AT THE SAME TIME...700MB TEMPERATURES OF 14-16C AND 1000-500MB THICKNESS VALUES IN THE 580DM VICINITY EXPECTED TO CAP OFF THE LOW LEVEL WARMTH AND MOISTURE AND THUS PRECLUDE CONVECTIVE DEVELOPMENT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 334 AM EDT WED JUN 27 2012 THURSDAY...LOOKS LIKE THE NEXT WAVE IS TRYING TO GET ORGANIZED. THE GFS HAS ENERGY AND MOISTURE NEAR MICHIGAN, SO THAT IT TRIES TO GET SOMETHING GOING. ON THE ECMWF, THE ENERGY IN FARTHER NORTH IN CANADA, AND THE MOISTURE IS PRETTY THIN. BASED ON THE LAST FEW DAYS IN THE GREAT LAKES, WILL SIDE WITH THE ECMWF AND GO DRY. THE MAIN CONCERN THEN BECOMES THE HEAT. 850 MB TEMPERATURES GET TO 20C+ THE MET NUMBERS AND YESTERDAY'S ECM EXPERIMENTAL NUMBERS GO INTO THE 90S. WHICH GIVEN THE LACK OF CLOUDS ON THE ECMWF AND NAM WOULD MAKE SENSE. THINK THAT THE 850 MB MOISTURE IS TOO MUCH ON THE GFS, WHICH IS GIVING OVC SKIES, AND HENCE LOWER 80S, SO WILL LEAN TOWARD THE 90S OVER THE FORECAST AREA. THURSDAY NIGHT...HIGH PRESSURE BEGINS TO BUILD INTO THE REGION OVERNIGHT AND "COOLER" AIR BEGINS TO MOVE INTO THE REGION. HOWEVER, IT LOOKS LIKE THE NIGHT WILL BE MILD AS WE GET INTO A DECENT SUMMER STRETCH OF WEATHER. FRIDAY...THE GFS NEVER CEASES TO AMAZE ME WITH TRYING TO PRODUCE RAIN OUT OF NOTHING. SOUNDINGS ARE BONE DRY WITH ONE TINY MID LEVEL MOISTURE LAYER BARELY 50 MB DEEP. SO AM WONDERING WHY THE RAIN. SO AGAIN WILL LEAN TOWARD THE ECMWF/NAM SOLUTION WITH DRY WARM WEATHER. OVERNIGHT, CONTINUES DRY, ALTHOUGH THE SOUNDINGS SHOW SOME CLOUDS BEGINNING TO MOVE INTO THE REGION BY THE 12Z SAT. EXTENDED (SATURDAY THROUGH TUESDAY)...SATURDAY, HIGH PRESSURE BUILDS INTO THE REGION AND DRIES THINGS OUT, ON THE ECMWF. THE GFS NOW HAS RAIN TRYING TO MOVE INTO THE AREA. BOTH MODELS HAVE BEEN CONSISTENT IN INSISTING THAT THEIR SOLUTION IS RIGHT. HAVE CONTINUED TOWARD THE ECMWF, WHICH IS DRY DURING THE DAY, AND BRING RAIN IN LATE OVERNIGHT. GFS HAS AN OVER DEVELOPED SFC LOW WHERE THE ECMWF IS A WEAK TROUGH. SO IT LOOKS LIKE LIGHT RAIN SHOWER WITH A LITTLE THUNDER AT THIS POINT. SUNDAY, THE FRONT GOES THROUGH THE FORECAST AREA AND IS GONE BY THE AFTERNOON. THE GFS DOESN'T CLEAR IT OUT UNTIL OVERNIGHT. THINK THAT THE ECMWF IS RIGHT AGAIN. MONDAY, HIGH BUILD INTO THE REGION BRIEFLY AND KEEP THINGS DRY. WHILE OVERNIGHT WILL BE DRY AS WELL, THE NEXT WAVE IS PUSHING INTO THE REGION DOWN THE 500 MB FLOW. TUESDAY, OF COURSE, THEN THE NEW ECMWF COMES IN AND SHOWS THAT THE RAIN THAT WILL MOVE INTO THE FORECAST AREA WILL REMAIN IN E UPPER AND NOT IN N LOWER. WILL KEEP THE CHANCE POPS IN N LOWER, BUT THIS LOOKS LIKE IT WILL HAVE TO BE BACKED OFF FROM IF THIS TREND CONTINUES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 143 PM EDT WED JUN 27 2012 VFR CONDITIONS TO PREVAIL. SOMETIMES GUSTY SOUTHWEST WINDS TODAY WILL QUICKLY DIMINISH THIS EVENING. && .MARINE... ISSUED AT 334 AM EDT WED JUN 27 2012 SURFACE HIGH PRESSURE CENTER FORECAST TO SLIDE EAST TODAY...ALLOWING A LITTLE STRONGER SOUTH/SOUTHWEST SYNOPTIC FLOW TO SET UP ACROSS THE UPPER GREAT LAKES. EXPECT TO SEE LAKE BREEZE/DIFFERENTIAL HEATING PRESSURE CHANGES TO BE FAIRLY WIDESPREAD TODAY...MOSTLY WIND DIRECTION CHANGES BUT ENHANCED SOUTHERLY FLOW WITHIN THE MANISTEE TO GRAND TRAVERSE LIGHT NEARSHORE CORRIDOR COULD RESULT IN A PERIOD OF LOW END SMALL CRAFT CONDITIONS THIS AFTERNOON. THIS THREAT WILL DIMINISH WITH LOSS OF HEATING THIS EVENING. COLD FRONT PASSAGE WILL VEER WINDS AROUND TO THE WEST-NORTHWEST THURSDAY...BUT HEADLINE CONDITIONS NOT EXPECTED. && .APX WATCHES/WARNINGS/ADVISORIES... MI...RED FLAG WARNING UNTIL 10 PM EDT THIS EVENING FOR MIZ031>033. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MB SYNOPSIS...JSL SHORT TERM...JPB LONG TERM...JSL AVIATION...MB MARINE...JPB
Hazardous weather outlook, Jun 27, 10:42 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1042 AM EDT WED JUN 27 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 281200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1042 AM EDT WED JUN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COMBINATION OF WARM TEMPERATURES...LOW RELATIVE HUMIDITY...AND INCREASINGLY GUSTY SOUTHWEST WINDS...WILL LEAD TO RED FLAG CONDITIONS ACROSS PARTS OF NORTHERN LOWER MICHIGAN THIS AFTERNOON AND EARLY EVENING. PLEASE SEE THE RED FLAG WARNING FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:13 AM EDT | Red Flag Warning | APX | Manistee, Missaukee, Wexford | 11 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.